Tennessee, 2010High Wind in Tennessee, March 21, 2010
March 21, 2010 · NWS MRX · 1 event in 1 county or zone
An isolated high wind event occurred in Monroe county with a few trees blown down by non-thunderstorm winds in the Coker Creek area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated high wind event occurred in Monroe county with a few trees blown down by non-thunderstorm winds in the Coker Creek area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 21, 2:08 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 21, 2:08 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EDT SUN MAR 21 2010
.SHORT TERM...(TONIGHT THROUGH TUESDAY)...DEEP UPPER TROUGH WILL
MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT
AND MONDAY...THEN OFF THE MID-ATLANTIC COAST BY LATE TUESDAY.
ONE OF THE MAIN CONCERNS WITH THIS SYSTEM IS THE TIGHT PRESSURE
GRADIENT AROUND THE AREA OF LOW PRESSURE PRODUCING A 50-60KT JET AT
850MB. THE SOUTHEAST COMPONENT OF THE WIND FIELD ACROSS THE
MOUNTAINS AND MOUNTAIN VALLEYS WILL PRODUCE STRONG AND GUSTS WIND
NEAR 55KTS. HAVE ISSUED A WIND ADVISORY FOR THE HIGHER ELEVATIONS
AND ADJACENT FOOTHILS FOR THIS EVENING (SOUTH) AND OVERNIGHT
(NORTH).
COLD FRONT...CURRENTLY OVER ALABAMA...WILL MOVE ACROSS THE FORECAST
AREA THIS EVENING-EARLY MORNING. A BAND OF SHOWERS WILL ACCOMPANY
THE FRONT WITH A CHANCE OF THUNDER FOR THE SOUTHERN TWO-THIRDS OF
THE FORECAST AREA.
PLENTY OF COLD AIR STRATO-CU WILL TRAIL BEHIND FRONT AND WILL
PERSIST OF THE AREA THROUGH TUESDAY MORNING. ALSO...ENOUGH LOW
LEVEL INSTABIILTY TO PRODUCE SCT-BKN SHOWERS FOR MONDAY AND MONDAY
NIGHT. ALSO...UPSLOPE FLOW INTO THE MOUNTAINS MONDAY AND EARLY
TUESDAY MORNING WILL KEEP CHANCE OF SHOWERS GOING. MODELS DO SHOW A
WEAK-MODERATE DEFORMATION ZONE MOVING THROUGH ON MONDAY AS WELL...THUS
HAVE TRENDED TOWARD THE MORE AGGRESSIVE NAM PCPN SOLUTION.
TEMPERATURE PROFILE WILL SUPPORT A MIXTURE OR CHANGE TO SNOW FOR
THE HIGHER ELEVATIONS AS WELL AS THE PLATEAU COUNTIES FOR MONDAY
AND MONDAY NIGHT. SOME LIGHT SNOW ACCUMULATIONS POSSIBLE FOR THE
HIGHER TERRAIN.
FOR TUESDAY...LOW CLOUDS WILL SLOWLY ERODE FROM THE SOUTHWEST
ALLOWING TEMPERATURES TO WARM.
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...WEAK HIGH PRESSURE WILL
BUILD IN EARLY IN THE EXTENDED FOR A RETURN TO DRY AND WARM
CONDITIONS ON WEDNESDAY. A WEAK DISTURBANCE SLIDES THROUGH TO OUR
NORTH ON WEDNESDAY NIGHT AND THURSDAY...BUT MOISTURE AND LIFT
RATHER LIMITED AND WILL KEEP FORECAST DRY FOR NOW. THE NEXT SYSTEM
SHOULD PUSH INTO THE REGION AROUND THE FRIDAY TIMEFRAME.
CONFIDENCE LOW ON TIMING...SO HAVE CONTINUED WITH LOW POPS THURSDAY
NIGHT AND FRIDAY NIGHT...AND CHANCE ON FRIDAY. KEPT SATURDAY DRY
WITH ANOTHER FRONT APPROACHING THE AREA FOR SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 36 43 41 62 42 / 60 40 60 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 38 44 39 55 42 / 100 40 60 30 0
OAK RIDGE, TN 39 44 38 57 42 / 100 40 60 30 0
TRI CITIES AIRPORT, TN 43 47 35 49 39 / 90 80 50 50 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR THE FOLLOWING ZONES:
JOHNSON...NORTHWEST CARTER...NORTHWEST GREENE...SOUTHEAST
CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...WASHINGTON
TN.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...MCMINN...NW BLOUNT...NORTH SEVIER...NORTHWEST
COCKE...NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...
SOUTHEAST MONROE...WEST POLK.
VA...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR THE FOLLOWING ZONES:
RUSSELL...WASHINGTON...WISE.
&&
DH/MJBHazardous weather outlook, Mar 21, 2:30 PM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT SUN MAR 21 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-220845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
330 PM EDT SUN MAR 21 2010 /230 PM CDT SUN MAR 21 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
...WINDY ADVISORY FOR THE MOUNTAINS AND ADJACENT FOOTHILLS THROUGH
EARLY MONDAY MORNING...
A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST
TODAY AND TONIGHT. STRONG GUSTY WINDS ARE EXPECTED ACROSS THE
MOUNTAINS AND FOOTHILLS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND
EXTREME SOUTHWEST NORTH CAROLINA THROUGH EARLY MONDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST FROM NORTHERN ALABAMA
INTO SOUTHEAST TENNESSEE EARLY THIS EVENING...CENTRAL VALLEY BY LATE
THIS EVENING...AND NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA AROUND
MIDNIGHT.
GUSTY WINDS UP TO 40 MPH AND HEAVY RAIN WILL ACCOMPANY THIS LINE OF
SHOWERS AND THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE UPPER TROUGH WILL MOVE ACROSS THE SOUTHERN APPALACHIANS MONDAY
AND MONDAY NIGHT PRODUCING SCATTERED SHOWERS. THE RAIN WILL MIX WITH
OR CHANGE TO SNOW ACROSS THE HIGHER ELEVATIONS...INCLUDING THE
PLATEAU COUNTIES. SNOW ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE
ACROSS THE HIGHEST ELEVATIONS...GENERALLY AT OR ABOVE 2500 FEET...
MONDAY AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
DH
High Wind, Northwest Monroe
- When
- March 21, 5:15 PM EST to 5:20 PM EST
- Where
- Northwest Monroe forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Local media reported a few trees blown down by non-thunderstorm winds in the Coker Creek area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, March 21, 2010$30,000 · 60 kt wind · 1 event
- Winter Weather in Texas, March 21, 201014 events
- Astronomical Low Tide in Louisiana, March 21 to 22, 20106 events
- Winter Weather in Arkansas, March 21, 20104 events
- Hail and Damaging Winds in Georgia, March 21, 2010$3,000 · 50 kt wind · 3 events
- Astronomical Low Tide in Texas, March 21, 20102 events
- Hail and Damaging Wind in Florida, March 21, 2010$10,000 · 52 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 21, 20102 events
- Hail and Damaging Wind in South Carolina, March 21, 20101 in hail · 2 events
- Heavy Rain in Hawaii, March 21 to 22, 20102 events
- Heavy Snow in Oklahoma, March 21, 20101 event
- High Wind in Montana, March 21, 201064 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222016.